MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN-STYLE ARM 183MM; FORCEPS
Model Number 398.752
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2020,during routine inspection, a percutaneous arm and a hohmann-style arm buttons on the side for the release to attach to the handle does not function.There was no patient involvement.Concomitant device reported: handle (part # unknown, lot # unknown, quantity 1).This report is for one (1) hohmann-style arm 183mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction/functional.Visual inspection: the hohmann-style arm 183mm (part # 398.752/ lot # 10-7739) was received at us cq.Upon visual inspection, it was observed that the arm release button was missing from the device.Scratches/nicks/deformations were observed on the proximal end of the device.Additionally, it was observed that the head of the screw located at the proximal end of the device was stripped.No further defects were observed on the device.Functional test: the mating sliding mechanism was not returned so the returned arm was not able to be mounted or disassembled.Additionally, the arm release button of the complaint device was missing.Conformation of sticky trigger complaint condition could not be confirmed due to missing arm release button.Due to the missing piece condition of the button, the overall complaint was confirmed as the arm would not assemble or disassemble/disengage as designed.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: dimensional inspection was not performed as device disassembly to access relevant components was not possible.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the received hohmann-style arm 183mm as the arm release button was missing.Although no definitive root-cause could be determined, the component may have been lost during routine maintenance/sterilization.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 398.752, lot: 10-7739, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: may 27, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOHMANN-STYLE ARM 183MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10063599
Report Number2939274-2020-02361
Device Sequence Number3514701
Product Code HTD
UDI-Device Identifier10886982201560
UDI-Public(01)10886982201560
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.752
Device Catalogue Number398.752
Device Lot Number10-7739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 05/02/2020
Supplement Date Received by Manufacturer05/19/2020
06/02/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date05/29/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - HANDLES: TRAUMA